Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP and Figgy Pudding
Jan 5, 2008

Hi Dr. Bob,

I hope you are doing well - Merry Christmas to you!

A week ago I had brief (few seconds, couple of thrusts) receptive anal sex with a guy of unknown status - he used a condom, we stopped after those few seconds, and then finished just with kissing and mutual masturbation. Later on, I checked the discarded condom, and noticed that there was a break in the latex on the side. There wasn't any semen in the condom.

I immediately went to the ER, and was started on PEP within a few hours. I followed up the next day with the good people at a well-known clinic here in San Francisco, and the two doctors that I spoke to gave differing advice regarding the decision to continue using PEP - one said that the risk was not significant enough to warrant it, given the lack of ejaculation in the condom, and the other said that it's probably a good idea to continue. I'm now a week into PEP, and feeling the effects...eesh.

I'm trying not to lose my head, and continue as normal we best I can right now. However, I wanted to get your opinion as to whether PEP was warranted in this situation, and as such whether or not it should be continued.

Thanks in advance for your response,

Bay Area Billy

Response from Dr. Frascino

Hey Bay Area Billy Boy,

From the limited information given in your post, I would tend to side with the physician who advised nPEP was not warranted.

Thanks for reminding our readers that a course of nPEP (nonoccupational post-exposure prophylaxis) is no picnic! ". . . eesh" is putting it mildly! These are potent medications. Side effects and toxicities can be significant. As the old saying goes, "better safe than 'eesh'" or something like that.

Good luck.

Dr. Bob



Previous
Happy&Healthy New Year Dr. Bob!
Next
side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement